Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 54, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2005, 1:20 PM EST for Johnson County, Morgan County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 1:20 PM EST (18:20 UTC)
- Expired
- May 13, 2005, 1:45 PM EST
- In force
- 25 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Johnson County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:50 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 131820 SVRIND INC081-109-131845- /O.NEW.KIND.SV.W.0054.050513T1820Z-050513T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 120 PM EST FRI MAY 13 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN CENTRAL INDIANA EASTERN MORGAN COUNTY IN CENTRAL INDIANA * UNTIL 145 PM EST * AT 117 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORGANTOWN...OR ABOUT 18 MILES NORTHWEST OF COLUMBUS...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRAFALGAR AROUND 125 PM EST BARGERSVILLE AROUND 135 PM EST FRANKLIN AROUND 140 PM EST NEW WHITELAND AROUND 145 PM EST SPOTTERS HAVE REPORTED TREES BLOWN DOWN BY THIS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3933 8636 3933 8605 3963 8596 3963 8628 $$ PUMA
1 follow-up statement
000 WWUS53 KIND 131829 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 129 PM EST FRI MAY 13 2005 INC081-109-131845- /O.CON.KIND.SV.W.0054.000000T0000Z-050513T1845Z/ JOHNSON-MORGAN- 129 PM EST FRI MAY 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM EST FOR EASTERN MORGAN AND JOHNSON COUNTIES... AT 126 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TRAFALGAR...OR ABOUT 20 MILES WEST OF SHELBYVILLE...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WHITELAND AROUND 135 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR SOUTHWEST INDIANA. LAT...LON 3933 8636 3933 8605 3963 8596 3963 8628 $$ PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:45 AM EST, 9 hours 35 minutes earlier.
Area forecast discussion, May 13, 3:45 AM EST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 AM EST FRI MAY 13 2005 .DISCUSSION...MANY CONCERNS THIS FCST INCLUDING SVR WX...TODAY AND TNGT...TSTM CHANCES ON SATURDAY AND TEMPS THROUGH MANY OF THE PERIODS. WX CALM ACRS THE CNTRL INDIANA FOR NOW WITH MAINLY JUST CI STARTING TO SPREAD E ACRS THE NRN AND WRN FA. NATIONAL/REGIONAL LOOP WAS SHOWING LG AREA OF RWS/TRWS EXTENDING FM NRN WI TO NRN IL TO WRN OK AHEAD OF VIGOROUS UPR LOW ACRS THE DAKOTAS...SHORT WAVE ACRS THE OK PANHANDLE AND INVOF OF A FRONTAL SYS. AT 06Z...THE WARM FNT EXTENDED FM THE SFC LOW ACRS WRN IA TO NERN TN...AND THE CD FNT EXTENDED FM THE LOW SW ACRS KS. WL GO WITH THE NAM IN THE FIRST SEVERAL PERIODS AS 00Z NAM 6 HOUR QPF AND SFC PROGS WERE FAR SUPERIOR TO THE GFS. WARM TO LIFT QUICKLY NE ACRS THE FA AND INTO SRN LWR MI THIS AFTERNOON. EXPECT THE BULK OF THE TSTM ACTIVITY THIS AFTERNOON AND TNGT PER THE NAM. STG INSTABILITY WL DVLP AS THE WARM SECTOR MOVES IN. MODELS PRODUCE CAPES OF 1500-2500 J/KG BY THIS AFTERNOON ALONG WITH DECENT ALBEIT NOT INCREDIBLE WIND SHEAR (1000-700 MB SPEED SHEAR AROUND 30 KTS WITH 30 DEGREES OF VEERING WITH HEIGHT). FA WL ALSO BE IN RIGHT ENTRANCE REGION OF 100 KT 250 MB JET ACRS THE UPR GT LKS. IN ADDITION...MODELS SPREAD 1.50 PRECIP H20 ACRS THE FA THIS AFTERNOON AND TNGT. SO...IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...HEAVY RN COULD BE A THREAT. COULD ALSO BE A FEW TORNADOES THIS AFTERNOON/EVENING ESP N OF A HUF-IND-MIE LINE IN CLOSER PROXIMITY TO STRONGER SHEAR AND 35-40 KT LOW LVL JET. IN KEEPING WITH NAMS QPF...WL GO WITH CHC POPS THIS MRNG WITH LIKELY POPS N AND W THIS AFTERNOON. THE CD FNT APPROACHES KLAF BY 12Z SAT WITH PLNTY OF TSTMS EXPECTED ACRS THE ENTIRE FA TNGT. WENT WITH OCCASIONAL POPS EVERYWHERE. MORE RWS/TRWS ON SAT ESP S AND E AND ESP IN THE MRNG. KEEP A SLGT CHC OF RWS IN ON SAT NGT AHEAD OF VORTEX DROPPING SE OUT OF CNTRL CANADA. WITH DECENT WAA AND SOME SS...PREFER WARMER FWC TODAY. MOS PRETTY CLOSE TNGT AND APPEARS TO HAVE THE RIGHT IDEA OF KEEPING TEMPS UP WITH FROPA NOT COMING UNTIL SAT MRNG. CLDS WL BE SLOW TO BREAK UP ON SATURDAY...AND WITH FNT MOVING THROUGH...PREFER COOLER MET/GFS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KOCH
Hazardous weather outlook, May 13, 12:50 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EST FRI MAY 13 2005 INZ021-028>031-035>049-051>057-060>065-067>072-141100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 1250 PM EST FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH UNTIL 8PM EST... THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THE STORMS COULD PRODUCE WIND GUSTS OVER 50 MILES AN HOUR AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. A SQUALL LINE WILL BE POSSIBLE THIS EVENING WHICH MAY PRODUCE MORE DANGEROUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:54 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 39 min |
| May 13, 1:04 PM EST | Severe Thunderstorm Warning | IND | Daviess, Martin | 41 min |
| May 13, 1:43 PM EST | Severe Thunderstorm Warning | IND | Johnson, Shelby | 39 min |
| May 13, 2:10 PM EST | Severe Thunderstorm Warning | IND | Rush | 50 min |
| May 13, 2:15 PM EST | Severe Thunderstorm Warning | IND | Decatur, Jennings | 45 min |
| May 13, 2:18 PM EST | Severe Thunderstorm Warning | IND | Clay, Vigo | 22 min |
| May 13, 2:35 PM EST | Severe Thunderstorm Warning | IND | Morgan, Putnam | 40 min |
| May 13, 2:37 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 38 min |
| May 13, 3:02 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 43 min |
| May 13, 3:05 PM EST | Flash Flood Warning | IND | Knox | 55 min |
| May 13, 3:15 PM EST | Severe Thunderstorm Warning | IND | Delaware | 30 min |
| May 13, 3:28 PM EST | Severe Thunderstorm Warning | IND | Marion | 31 min |
| May 13, 5:29 PM EST | Tornado Warning | IND | Carroll | 14 min |
| May 13, 5:39 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison, Tipton | 37 min |
| May 13, 6:07 PM EST | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 38 min |
| May 13, 6:50 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.